Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 70, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 22, 2015, 8:52 AM CDT for Aransas County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2015, 8:52 AM CDT (13:52 UTC)
- Expired
- May 22, 2015, 11:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Aransas County, TX
The radar
The Corpus Christi radar (KCRP), 78 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1834 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
819
WGUS54 KCRP 221352
FFWCRP
TXC007-221615-
/O.NEW.KCRP.FF.W.0070.150522T1352Z-150522T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
852 AM CDT FRI MAY 22 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ARANSAS COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1115 AM CDT
* AT 850 AM CDT...DOPPLER RADAR INDICATED PERSISTENT HEAVY RAIN
ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN ARE ESTIMATED
TO HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ARANSAS NATIONAL WILDLIFE REFUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
REMAIN ALERT FOR FLOODING. STREAMS AND RIVERS CAN BECOME RAGING
KILLER CURRENTS IN A MATTER OF MINUTES.
&&
LAT...LON 2822 9681 2821 9683 2819 9681 2820 9684
2817 9687 2815 9688 2814 9691 2815 9691
2812 9696 2819 9693 2822 9694 2826 9691
2827 9691 2825 9694 2827 9693 2826 9694
2830 9695 2832 9680
$$
HART1 follow-up statement
966
WGUS74 KCRP 221616
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1116 AM CDT FRI MAY 22 2015
TXC007-221625-
/O.EXP.KCRP.FF.W.0070.000000T0000Z-150522T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARANSAS TX-
1116 AM CDT FRI MAY 22 2015
...THE FLASH FLOOD WARNING FOR NORTHEASTERN ARANSAS COUNTY HAS
EXPIRED...
HEAVY RAINFALL HAS ENDED ACROSS MOST OF THE WARNED AREA AND FLOOD
WATERS HAVE RECEDED SOME. IF ADDITIONAL SHOWERS AND THUNDERSTORMS
REDEVELOP OR PERSIST...ADDITIONAL FLASH FLOOD WARNINGS MAY BE
REQUIRED.
LAT...LON 2822 9681 2821 9683 2819 9681 2820 9684
2817 9687 2815 9688 2814 9691 2815 9691
2812 9696 2819 9693 2822 9694 2826 9691
2827 9691 2825 9694 2827 9693 2826 9694
2830 9695 2832 9680
$$
HARTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 22, 6:15 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 22, 6:15 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 615 AM CDT FRI MAY 22 2015 .DISCUSSION...UPDATED FOR 12Z AVIATION. && .AVIATION...LRD AND VCT TAF SITES CURRENTLY AT IFR CONDITIONS...BUT OTHER SITES REMAIN MVFR...EXPECT LRD AND VCT TO IMPROVE TO MVFR BEFORE LONG. SHOULD SEE MOST SITES IMPROVE TO VFR DURING THE AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS AFTERNOON. EXPECT CIGS TO DECREASE ONCE AGAIN OVERNIGHT. && .PREV DISCUSSION... /ISSUED 434 AM CDT FRI MAY 22 2015/ SHORT TERM (TODAY THROUGH SATURDAY)...A RELATIVELY QUIET SHORT TERM PERIOD COMPARED TO WHAT WE SAW YESTERDAY AND WAS IS POTENTIALLY TO COME LATER IN THE WEEKEND. HAVE ISOLATED TO SCATTERED CONVECTION THIS MORNING STREAMING IN FROM THE GULF...AND HELPED BY WEAK SURFACE FRONT STALLED NEAR THE COAST. THIS BOUNDARY SHOULD WEAKEN AND LIFT NORTH TODAY. COMBINE THIS BOUNDARY...THE ABUNDANT MOISTURE STILL IN PLACE AND A UPPER LEVEL DISTURBANCE AND WE SHOULD GET SCATTERED CONVECTION TO DEVELOP ONCE AGAIN. NOT REALLY EXPECTING ANYTHING ORGANIZED...BUT CERTAINLY HIGH RAINFALL RATES WILL BE POSSIBLE WITH SOME OF THESE SHOWERS/STORMS AND COULD LEAD TO ISOLATED FLASH FLOODING. THE FLASH FLOOD THREAT SHOULD BE ISOLATED ENOUGH TODAY TO NOT WARRANT A WATCH. EXPECT A DECREASE IN CONVECTION TONIGHT...BUT MOISTURE CONVERGENCE STILL HIGH NEAR THE COAST AND SHOULD RESULT IN SOME STREAMER SHOWERS DEVELOPING. CONVECTION IN MEXICO IS LIKELY ONCE AGAIN...BUT SHOULD AGAIN STAY WEST OF THE RIO GRANDE. STRONGER UPPER LOW MOVES THROUGH ON SATURDAY AFTERNOON AND WILL LEAD TO ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. A FEW STRONG STORMS WILL AGAIN BE POSSIBLE. FLASH FLOOD WATCH MAY BE NEEDED BY SATURDAY AFTERNOON. LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...DETERMINISTIC NAM/GFS/ECMWF DEPICT SYNOPTIC SCALE LIFT (700-300MB Q-VECTOR CONVERGENCE) AFFECTING THE CWA/MSA SATURDAY NIGHT THROUGH LATE MONDAY IN ASSOCIATION WITH A SERIES OF UPPER DISTURBANCES. THE GFS DETERMINISTIC DEPICT WELL ABOVE NORMAL PWAT VALUES OVER AT LEAST THE ERN CWA SATURDAY NIGHT/SUNDAY. THE COMBINATION OF COPIOUS MSTR/UPPER FORCING AND A MEANDERING SFC BOUNDARY/TROUGH (GFS DETERMINISTIC AND TO A LESSER EXTENT THE ECMWF) WL CONTRIBUTE TO SCT/NUMEROUS CONVECTION SATURDAY NIGHT THROUGH MONDAY NIGHT. STG 0-6KM VERTICAL SHEAR MAY CONTRIBUTE TO STG/SEVERE CONVECTION SUNDAY...CONSISTENT WITH SLGT RISK FOR SVR FROM SPC. FLASH FLOODING IS ANOTHER THREAT OWING TO ALREADY WET/NEAR SATURATED SOIL CONDITIONS/LOW FLASH FLOOD THRESHOLDS. A TRANSITON TO DRIER CONDITIONS ANTICIPATED FOR TUESDAY. NEAR NORMAL PWAT VALUES AND THE PROXIMITY OF A SFC BOUNDARY/TROUGH (GFS DETERMINISTIC AND TO A LESSER EXTENT THE ECMWF) SUGGEST AT LEAST ISOLD CONVECTION WEDNESDAY/THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 86 74 85 77 84 / 40 20 30 40 60 VICTORIA 84 73 84 75 82 / 40 20 40 40 70 LAREDO 89 74 90 74 89 / 40 20 30 50 50 ALICE 87 74 86 76 87 / 40 10 40 40 60 ROCKPORT 85 76 85 78 82 / 40 30 30 40 60 COTULLA 87 73 87 72 86 / 40 20 50 60 60 KINGSVILLE 88 74 87 77 86 / 40 10 30 40 60 NAVY CORPUS 85 76 84 78 82 / 40 30 30 30 60 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && PZ/83...AVIATION
Hazardous weather outlook, May 22, 5:26 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 526 AM CDT FRI MAY 22 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-231030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 526 AM CDT FRI MAY 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY. SOME STORMS MAY BE STRONG AND PRODUCE LOCALLY HEAVY RAINS...BUT NO WIDESPREAD SEVERE WEATHER OF FLASH FLOODING IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS ARE ANTICIPATED OVER THE COASTAL WATERS FOR SATURDAY NIGHT AND SUNDAY. SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY. UPPER LEVEL DISTURBANCES WILL CONTRIBUTE TO SCATTERED TO NUMEROUS THUNDERSTORMS SUNDAY AND MONDAY. SOME STORMS MAY BECOME STRONG OR SEVERE. LOCALLY HEAVY RAINFALL IS ANTICIPATED SATURDAY NIGHT THROUGH MONDAY. RAINFALL AMOUNTS MAY EXCEED FLASH FLOOD THRESHOLDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PZ/WC
In the hours before
Local storm report, May 22, 8:38 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
838 AM CDT FRI MAY 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM MARINE TSTM WIND 2 ESE TEXAS AM UNIVERSI 27.69N 97.29W
05/21/2015 M42 MPH NUECES TX ASOS
MEASURED AT KNGP
&&
HARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:03 PM CDT | Areal Flood Warning | CRP | San Patricio | 3 hr |
| May 21, 7:42 PM CDT | Areal Flood Warning | CRP | Nueces | 6 hr |
| May 22, 7:41 AM CDT | Special Marine Warning | CRP | 34 min | |
| May 22, 8:23 AM CDT | Areal Flood Advisory | CRP | Aransas | 3 hr |
| May 22, 9:36 AM CDT | Areal Flood Advisory | CRP | Calhoun | 114 min |
| May 22, 11:25 AM CDT | Areal Flood Advisory | CRP | Calhoun | 2 hr |
| May 22, 3:06 PM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 43 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.